Alert archive / Hawaii / High Wind Warnings in 2014

High Wind Warning 6, NWS Honolulu, HI

January 27, 2014Hawaii County, Hawaii

NWS Honolulu, HI issued this high wind warning at Jan 27, 2014, 9:33 AM HST for Hawaii County, Hawaii. It was in force for 22 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 27, 2014, 9:33 AM HST (19:33 UTC)
Expired
Jan 28, 2014, 7:53 AM HST
In force
22 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The radar

The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 28, 12:30 AM HSTHEAVY RAIN 01 Se Ookala, HIBIG ISLAND POLICE REPORTED THE CLOSURE OF HIGHWAY 19 NEAR MILE MARKER 29 DUE TO WATER COVERING THE ROADWAY.
Jan 28, 1:50 AM HSTHEAVY RAIN 02 Nw Hakalau, HIBIG ISLAND POLICE REPORTED THE CLOSURE OF HIGHWAY 19 NEAR MILE MARKER 19 DUE TO WATER COVERING THE ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 7.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2014-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2014-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WWHW70 PHFO 271933
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
933 AM HST MON JAN 27 2014

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS...

.STRONG WINDS CONTINUES OVER THE BIG ISLAND SUMMITS.

HIZ028-280845-
/O.UPG.PHFO.WI.Y.0006.000000T0000Z-140128T0400Z/
/O.NEW.PHFO.HW.W.0006.140127T1933Z-140128T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
933 AM HST MON JAN 27 2014

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...WEST 45 TO 60 MPH WITH LOCALIZED GUSTS OVER 75 MPH. 

* TIMING...THROUGH TONIGHT.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE
  VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD
BE DELAYED UNTIL WINDS SUBSIDE.

&&

$$

BURKE
5 follow-up statements
463 
WWHW70 PHFO 271945
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
945 AM HST MON JAN 27 2014

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS...

.STRONG WINDS CONTINUE OVER THE BIG ISLAND SUMMITS.

HIZ028-280845-
/O.CON.PHFO.HW.W.0006.000000T0000Z-140128T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
945 AM HST MON JAN 27 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS...WEST 45 TO 60 MPH WITH LOCALIZED GUSTS OVER 75 MPH.

* TIMING...THROUGH TONIGHT.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS
SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

&&

$$
020 
WWHW70 PHFO 280132
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 PM HST MON JAN 27 2014

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS...

.STRONG WINDS CONTINUE OVER THE BIG ISLAND SUMMITS.

HIZ028-281445-
/O.EXT.PHFO.HW.W.0006.000000T0000Z-140129T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
332 PM HST MON JAN 27 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST TUESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY. 

* WINDS...WEST 45 TO 60 MPH WITH LOCALIZED GUSTS OVER 75 MPH.

* TIMING...TONIGHT AND TUESDAY.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS
SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

&&

$$

BURKE
257 
WWHW70 PHFO 281329
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 AM HST TUE JAN 28 2014

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS...

.AN APPROACHING UPPER LEVEL DISTURBANCE WILL CONTINUE TO SUPPORT STRONG
WINDS OVER THE BIG ISLAND SUMMITS. AS THE TROUGH SLIDES EAST OF
THE ISLANDS TONIGHT...WINDS ARE EXPECTED TO DIMINISH. 

HIZ028-290230-
/O.CON.PHFO.HW.W.0006.000000T0000Z-140129T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
329 AM HST TUE JAN 28 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS...WEST 40 TO 60 MPH WITH GUSTS OVER 70 MPH.

* TIMING...THROUGH TODAY.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS
SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

&&

$$

BIRCHARD
150 
WWHW70 PHFO 281334
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST TUE JAN 28 2014

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS...
...WIND ADVISORY FOR LANAI...

.AN APPROACHING UPPER LEVEL DISTURBANCE WILL CONTINUE TO SUPPORT
STRONG WINDS OVER THE BIG ISLAND SUMMITS. AS THE TROUGH SLIDES
EAST OF THE ISLANDS TONIGHT...WINDS ARE EXPECTED TO DIMINISH.
MEANWHILE...STRONG NORTHEAST WINDS ARE EXPECTED OVER ALL OF LANAI 
TODAY.

HIZ028-290245-
/O.CON.PHFO.HW.W.0006.000000T0000Z-140129T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
334 AM HST TUE JAN 28 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS...WEST 40 TO 60 MPH WITH GUSTS OVER 70 MPH...MAINLY OVER
  THE SUMMITS. 
 
* TIMING...THROUGH TODAY.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS
SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

&&

$$

HIZ014-015-290245-
/O.NEW.PHFO.WI.Y.0007.140128T1334Z-140129T0400Z/
LANAI MAKAI-LANAI MAUKA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY
334 AM HST TUE JAN 28 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...THROUGH TODAY. 

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

BIRCHARD
160 
WWHW70 PHFO 281753
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
753 AM HST TUE JAN 28 2014

...WIND ADVISORY FOR THE BIG ISLAND SUMMITS AND LANAI...

.AN APPROACHING UPPER LEVEL DISTURBANCE WILL CONTINUE TO SUPPORT
STRONG WINDS OVER THE BIG ISLAND SUMMITS. AS THE TROUGH SLIDES
EAST OF THE ISLANDS TONIGHT...WINDS ARE EXPECTED TO DIMINISH.
MEANWHILE...STRONG NORTHEAST WINDS ARE EXPECTED OVER ALL OF LANAI
TODAY.

HIZ028-290400-
/O.CAN.PHFO.HW.W.0006.000000T0000Z-140129T0400Z/
/O.EXA.PHFO.WI.Y.0007.000000T0000Z-140129T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
753 AM HST TUE JAN 28 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* WINDS...WEST 35 TO 45 MPH WITH LOCALIZED GUSTS TO 60 MPH...MAINLY
  OVER THE SUMMITS.

* TIMING...THROUGH TODAY.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE
  VEHICLES...ARE URGED TO DRIVE WITH CAUTION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT
LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED.
MOTORISTS SHOULD USE EXTRA CAUTION.

&&

$$

HIZ014-015-290400-
/O.CON.PHFO.WI.Y.0007.000000T0000Z-140129T0400Z/
LANAI MAKAI-LANAI MAUKA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY
753 AM HST TUE JAN 28 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...NORTHEAST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH.

* TIMING...THROUGH TODAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

FOSTER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Jan 27, 3:45 AM HST, 5 hours 48 minutes earlier.

Area forecast discussion, Jan 27, 3:45 AM HST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
345 AM HST MON JAN 27 2014

.SYNOPSIS...
A FRONT OVER MAUI COUNTY IS EXPECTED TO EASE ONTO THE BIG ISLAND
LATER THIS MORNING AND DISSIPATE THERE THROUGH TUESDAY. AN UPPER
LEVEL DISTURBANCE WILL MOVE DOWN THE STATE TONIGHT AND TUESDAY AND
STIR UP SOME HEAVY RAINS AND A SLIGHT CHANCE OF THUNDERSTORMS FOR
ESPECIALLY THE BIG ISLAND. A DRIER AIR MASS WILL BRIEFLY OCCUPY THE
ISLANDS BEFORE ANOTHER FRONT APPROACHES THE ISLAND CHAIN THIS
WEEKEND.

&&

.DISCUSSION...
THE FRONT HAS OOZED ON TO MAUI AND LANAI OVERNIGHT. THE RAIN SORT OF
DISSIPATED OVER THE VALLEY ISLE...BUT A NEWLY FORMED AREA OF MAINLY
LIGHT RAIN SOUTH OF OAHU...IS ABOUT TO MOVE ACROSS MOLOKAI AND LANAI.
THE FRONT IS EXPECTED TO EASE ON OVER TO THE BIG ISLAND LATER THIS
MORNING. SATELLITE IMAGERY SHOWS LOW CLOUDS BELONGING TO THE FRONT
TEASING THE NORTHERN PORTION OF THE BIG ISLAND NORTH OF A LINE FROM
KONA TO WAIPIO VALLEY. BOTH THE ECMWF AND GFS CONCUR IN MOVING ALONG
THE FRONT TO THE BIG ISLAND LATER THIS MORNING AND DISSIPATING IT
THERE THE REST OF TODAY INTO TUESDAY WITH A GOOD BIT OF REMNANT
MOISTURE HANGING BACK OVER THE WINDWARD SIDE OF THE BIG ISLAND.

ELSEWHERE...SMALL AREAS OR PATCHES OF LIGHT RAIN ARE SHOWING UP WEST
OF KAUAI AND AROUND OAHU. THUS...WILL KEEP SKIES MOSTLY CLOUDY TODAY
WITH SCATTERED SHOWERS. THE GFS IS BRINGING IN ADDITIONAL MOISTURE
FROM THE UPPER TROUGH THIS EVENING.

THE APPROACHING UPPER TROUGH WILL STIR UP ISOLATED THUNDERSTORMS
ACROSS THE SMALLER ISLANDS TONIGHT...BUT THE FOCUS WILL BE ON THE
WINDWARD SIDE OF THE BIG ISLAND WHERE THE GREATEST CONCENTRATION OF
MOISTURE WILL BE. WE HAVE MENTIONED THE POSSIBILITY OF A FLASH FLOOD
WATCH FOR THE BIG ISLAND IN THE EARLIER DISCUSSION...AND THIS IS
STILL A STRONG THOUGHT. WE WILL HAVE THE DAY CREW MAKE THIS DECISION.
WE CURRENTLY HAVE HEAVY RAINS AND A SLIGHT CHANCE OF THUNDERSTORMS
IN THE FORECAST TONIGHT THROUGH TUESDAY.

THERE IS A SLIGHT CHANGE TO THE 06Z GFS RUN WHICH NOW HAS THE UPPER
TROUGH CROSSING THE BIG ISLAND LATE TUESDAY EVENING INSTEAD OF
EARLY TUESDAY EVENING FROM PREVIOUS RUNS. THIS CHANGE MAYBE SAYING
THE HEAVY WEATHER MAY BE EXTENDED INTO TUESDAY EVENING.

AS NOTED EARLIER...THE ECMWF HAS THE TROUGH HANGING BACK WEST OF BIG
ISLAND TUESDAY EVENING...AND ATTEMPTS TO DRAW MOISTURE FROM AN AREA
OF CLOUDS AND SHOWERS SOUTH OF THE BIG ISLAND.

I WOULD ALSO LIKE TO HIGHLIGHT THE POTENTIAL FOR STRONG GUSTY
NORTHEAST WINDS BUILDING ACROSS THE STATE DURING THE NEXT 18 HOURS.
THE SOURCE OF THIS WIND IS FROM A HIGH PRESSURE CELL 1025 MILLIBARS
NOW LOCATED NEAR MIDWAY ATOLL AT 30N180W. THIS HIGH IS FORECAST TO
MOVE EAST PASSING NORTH OF THE ISLANDS TUESDAY NIGHT. SO...AS THE
HIGH MOVES EASTWARD...THE NORTHERLY WINDS WILL BECOME MORE EASTERLY.
AS THE HIGH PULLS FURTHER AWAY...THE STRENGTH OF THE TRADES WILL
START DIMINISHING...LIKELY ON WEDNESDAY. THE WINDS WILL START
VEERING TO THE SOUTHEAST FRIDAY...AHEAD OF ANOTHER FRONT AND
POSSIBLY ANOTHER ROUND OF WET WEATHER.

&&

.MARINE...
READINGS FROM BUOY 51101 LOCATED NORTHWEST OF KAUAI...HAS STOPPED
TRENDING DOWN AND IS CURRENTLY AT 13.5 FEET AND 13 SECONDS. THE
BUOYS SITTING OFF OUR IMMEDIATE SHORELINE ARE REPORTING 16 FEET AT
HANALEI AND 15 FEET AT WAIMEA. THIS TRANSLATE TO SURF IN THE
WARNING LEVELS. WE WILL KEEP THIS WARNING LEVEL SURF THROUGH MIDDAY
AND LET THE DAY CREW DECIDE TO LOWER THE WARNING TO ADVISORY. WE
HAVE A NEW NORTH SWELL COMING IN TONIGHT AND RUNNING THROUGH AT
LEAST WEDNESDAY. THE SURF FROM THIS SWELL IS EXPECTED TO BE BELOW
ADVISORY LEVEL.

THE EAST FACING SHORE MAY SEE A RISE IN THE SURF WEDNESDAY FROM THE
LOCALLY GENERATED TRADEWIND SWELL.

THE CURRENT SMALL CRAFT ADVISORY /SCA/ IS MAINLY FOR ELEVATED SEAS
DUE TO THE LARGE NORTHWEST SWELL. AS THIS SWELL DIMINISHES IN THE
NEXT 24 HOURS...THE  NORTH AND NORTHEAST WINDS WILL BE RAMPING UP
TO SCA CRITERIA OF 25 KT OR MORE. THE CURRENT AREA UNDER SCA WILL
BE EXPANDED TO COVER ALL HAWAIIAN WATERS INCLUDING MAALAEA BAY. WE
EXPECT THIS EXPANSION AND NEW SCA TO TAKE PLACE THIS AFTERNOON.

&&

.AVIATION...
THE SLOW MOVING FRONT OVER MAUI WILL MAINTAIN WIDESPREAD MVFR
CONDITIONS...WITH OCCASIONAL IFR CEILINGS/VISIBILITIES...AND THUS
AIRMET SIERRA. THIS AIRMET WILL LIKELY SPREAD TO THE BIG ISLAND
LATER THIS MORNING.

THERE IS ALSO A LAYER OF VERTICAL SPEED SHEAR BETWEEN 10 AND 15
THOUSAND FEET THAT WILL AFFECT THE SUMMITS OF THE BIG ISLAND THROUGH
TODAY...AND POSSIBLY INTO THIS EVENING.

WE WILL BE MONITORING THE STRENGTHENING NORTH AND NORTHEAST WINDS
ESPECIALLY AFTER 00Z TODAY THAT MAY WARRANT AN AIRMET FOR LOW LEVEL
TURB.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF WARNING UNTIL 12 PM HST TODAY FOR THE NORTH AND WEST
FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI...AND NORTH FACING
SHORES OF MAUI.

HIGH SURF ADVISORY UNTIL 6 PM HST TODAY FOR KONA-KOHALA COASTS OF
THE BIG ISLAND.

WIND ADVISORY UNTIL 6 PM HST TODAY FOR THE BIG ISLAND SUMMITS.

SMALL CRAFT ADVISORY UNTIL 6 PM HST TUESDAY FOR ALL HAWAIIAN WATERS
EXCEPT MAALAEA BAY AND WATERS SOUTH OF MAUI COUNTY AND SOUTH OF THE
BIG ISLAND INCLUDING THE PAILOLO AND ALENUIHAHA CHANNELS.

&&

LAU

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 3:35 PM HSTHigh Surf AdvisoryHFOHawaii24 hr
Jan 26, 3:35 PM HSTWind AdvisoryHFOHawaii18 hr

Nearby

High Wind Warnings in Hawaii, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.